Alert archive / Kansas / Winter Storm Warnings in 2005

Winter Storm Warning 1, NWS Topeka, KS

December 7, 20058 counties in Kansas

NWS Topeka, KS issued this winter storm warning at Dec 7, 2005, 12:38 PM CST for 8 counties in Kansas. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2005, 12:38 PM CST (18:38 UTC)
Expired
Dec 8, 2005, 3:27 AM CST
In force
15 hr
Issued by
NWS Topeka, KS

Counties Anderson County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Jefferson County, KS, Lyon County, KS, Osage County, KS, Shawnee County, KS

The radar

The Topeka radar (KTWX), 68 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KTOP 071838
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1238 PM CST WED DEC 7 2005

...HEAVY SNOW POSSIBLE FOR PARTS OF NORTHEAST AND EAST CENTRAL
KANSAS THROUGH TONIGHT...

.A STRONG UPPER LEVEL STORM SYSTEM WILL CROSS THE
CENTRAL PLAINS THROUGH THE OVERNIGHT HOURS. THIS STORM SYSTEM
WILL PULL MOISTURE NORTH OVER A VERY COLD AIRMASS ALREADY IN PLACE
ACROSS KANSAS. SNOW WILL CONTINUE ACROSS THE AREA...DIMINISHING
OVER PORTIONS OF NORTH CENTRAL KANSAS AROUND MIDNIGHT...AND LATE
TONIGHT OVER THE REST OF THE AREA. THE GREATER ACCUMULATIONS ARE
EXPECTED TO OCCUR GENERALLY ALONG AND SOUTHEAST OF AN
EMPORIA...TOPEKA TO VALLEY FALLS LINE. ACCUMULATIONS OF AROUND 6 TO
7 INCHES ARE POSSIBLE IN THIS AREA BY LATE NIGHT AND THUS THIS
AREA HAS BEEN UPGRADED TO A WINTER STORM WARNING. LESSOR
AMOUNTS...IN THE 2 TO 3 INCH RANGE ARE ANTICIPATED ACROSS NORTH
CENTRAL KANSAS DUE TO LESS MOISTURE AVAILABILITY.

KSZ026-039-040-054>056-058-059-080245-
/O.UPG.KTOP.SN.Y.0001.000000T0000Z-051208T1200Z/
/O.NEW.KTOP.WS.W.0001.051207T1838Z-051208T1200Z/
JEFFERSON-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
1238 PM CST WED DEC 7 2005

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. THE SNOW
ADVISORY IS NO LONGER IN EFFECT. 

SNOW ACCUMULATIONS FROM 6 TO 7 INCHES ARE POSSIBLE THROUGH THE
EVENING AND OVERNIGHT HOURS. ALTHOUGH WINDS WILL NOT BE VERY
STRONG...THE SNOW IS LOW IN MOISTURE CONTENT...AND WHAT LITTLE
WIND THERE IS...CAN CAUSE REDUCED VISIBILITIES IN BLOWING SNOW
AND CAUSE LOCAL DRIFTING PROBLEMS.

ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK
AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL
DIFFICULT.

REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.



$$

KSZ037-038-080245-
/O.CON.KTOP.SN.Y.0001.000000T0000Z-051208T1200Z/
MORRIS-WABAUNSEE-
1238 PM CST WED DEC 7 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. 

SNOW WILL CONTINUE OVER THE AREA INTO THE OVERNIGHT HOURS. SNOWFALL MAY
BE HEAVY AT TIMES DURING THE LATE AFTERNOON AND EARLY
EVENING...BRIEFLY REDUCING VISIBILITIES BELOW A MILE. SNOW
ACCUMULATIONS OF 4 TO 6 INCHES WILL BE POSSIBLE BY 6 AM THURSDAY.

ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK
AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT.

$$

KSZ010>012-022>024-036-080245-
/O.CON.KTOP.SN.Y.0001.000000T0000Z-051208T1200Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-GEARY-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
JUNCTION CITY
1238 PM CST WED DEC 7 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. 

SNOW WILL CONTINUE ACROSS THE AREA INTO THE OVERNIGHT HOURS. THE
SNOWFALL MAY BE HEAVY AT TIMES DURING THE LATE AFTERNOON AND EARLY
EVENING...BRIEFLY REDUCING VISIBILITIES BELOW A MILE. SNOW ACCUMULATIONS
OF 3 TO 5 INCHES WILL BE POSSIBLE BY 6 AM THURSDAY.

ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK
AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT.

$$

KSZ008-009-020-021-034-035-080245-
/O.CON.KTOP.SN.Y.0001.000000T0000Z-051208T0600Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
1238 PM CST WED DEC 7 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

SNOW WILL CONTINUE OVER PORTIONS OF NORTH CENTRAL KANSAS INTO THE
EVENING HOURS. SNOW ACCUMULATIONS OF 2 TO 3 INCHES WILL BE
POSSIBLE BY MIDNIGHT TONIGHT.

ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK
AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT.

$$
5 follow-up statements
000 
WWUS43 KTOP 072216
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
416 PM CST WED DEC 7 2005

...HEAVY SNOW POSSIBLE FOR PARTS OF NORTHEAST AND EAST CENTRAL
KANSAS THROUGH TONIGHT...

.A STRONG UPPER LEVEL STORM SYSTEM WILL CROSS THE CENTRAL PLAINS
OVERNIGHT HOURS. THIS STORM SYSTEM WILL PULL MOISTURE NORTH OVER
A VERY COLD AIRMASS ALREADY IN PLACE ACROSS KANSAS. SNOW WILL
CONTINUE ACROSS THE AREA...DIMINISHING OVER PORTIONS OF NORTH
CENTRAL KANSAS AROUND MIDNIGHT...AND LATE TONIGHT OVER THE REST OF
THE AREA. THE GREATER ACCUMULATIONS ARE EXPECTED TO OCCUR
GENERALLY ALONG AND SOUTHEAST OF AN EMPORIA...TOPEKA TO VALLEY
FALLS LINE. ACCUMULATIONS OF AROUND 6 TO 8 INCHES ARE POSSIBLE IN
THIS AREA BY LATE NIGHT. LESSOR AMOUNTS...IN THE 2 TO 3 INCH
RANGE ARE ANTICIPATED ACROSS NORTH CENTRAL KANSAS DUE TO LESS
MOISTURE AVAILABILITY.

KSZ026-039-040-054>056-058-059-081200-
/O.CON.KTOP.WS.W.0001.000000T0000Z-051208T1200Z/
JEFFERSON-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
416 PM CST WED DEC 7 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY.

SNOW ACCUMULATIONS FROM 6 TO 8 INCHES ARE POSSIBLE THROUGH THE
EVENING AND OVERNIGHT HOURS WITH THE HIGHER AMOUNTS GENERALLY
ALONG AND SOUTHEAST OF INTERSTATE 35. ALTHOUGH WINDS WILL NOT BE
VERY STRONG...THE SNOW IS LOW IN MOISTURE CONTENT...AND WHAT
LITTLE WIND THERE IS...CAN CAUSE REDUCED VISIBILITIES IN BLOWING
SNOW AND CAUSE LOCAL DRIFTING PROBLEMS.

ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK
AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT.

REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

$$

KSZ037-038-081200-
/O.CON.KTOP.SN.Y.0001.000000T0000Z-051208T1200Z/
MORRIS-WABAUNSEE-
416 PM CST WED DEC 7 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. 

SNOW WILL CONTINUE OVER THE AREA INTO THE OVERNIGHT HOURS.
SNOWFALL MAY BE HEAVY AT TIMES ESPECIALLY THROUGH THE EVENING
HOURS. SNOW ACCUMULATIONS OF 4 TO 6 INCHES WILL BE POSSIBLE BY 6
AM THURSDAY.

ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK
AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT.

$$

KSZ010>012-022>024-036-081200-
/O.CON.KTOP.SN.Y.0001.000000T0000Z-051208T1200Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-GEARY-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
JUNCTION CITY
416 PM CST WED DEC 7 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. 

SNOW WILL CONTINUE ACROSS THE AREA INTO THE OVERNIGHT HOURS. THE
SNOWFALL MAY BE LOCALLY HEAVY AT TIMES...BRIEFLY REDUCING
VISIBILITIES BELOW A MILE. SNOW ACCUMULATIONS OF 3 TO 5 INCHES
WILL BE POSSIBLE BY 6 AM THURSDAY.

ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK
AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT.

$$

KSZ008-009-020-021-034-035-080600-
/O.CON.KTOP.SN.Y.0001.000000T0000Z-051208T0600Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
416 PM CST WED DEC 7 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

SNOW WILL CONTINUE OVER PORTIONS OF NORTH CENTRAL KANSAS INTO THE
EVENING HOURS. SNOW ACCUMULATIONS OF 2 TO 3 INCHES WILL BE
POSSIBLE BY MIDNIGHT TONIGHT.

ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK
AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT.

$$
000 
WWUS43 KTOP 080055
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
655 PM CST WED DEC 7 2005

...HEAVY SNOW FOR PARTS OF NORTHEAST AND EAST CENTRAL KANSAS
TONIGHT...

.A STRONG UPPER LEVEL STORM SYSTEM WILL CROSS THE CENTRAL PLAINS
OVERNIGHT HOURS. THIS STORM SYSTEM WILL PULL MOISTURE NORTH OVER
A VERY COLD AIRMASS ALREADY IN PLACE ACROSS KANSAS. SNOW WILL
CONTINUE ACROSS THE AREA...DIMINISHING OVER PORTIONS OF NORTH
CENTRAL KANSAS AROUND MIDNIGHT...AND LATE TONIGHT OVER THE REST
OF THE AREA. THE GREATER ACCUMULATIONS ARE EXPECTED TO OCCUR
GENERALLY ALONG AND SOUTHEAST OF AN EMPORIA TO LAWRENCE LINE.
ACCUMULATIONS OF AROUND 6 TO 8 INCHES ARE POSSIBLE IN THIS AREA BY
LATE NIGHT...WITH LOCAL AMOUNTS APPROACHING 12 INCHES. LESSOR
AMOUNTS...IN THE 2 TO 3 INCH RANGE ARE ANTICIPATED ACROSS NORTH
CENTRAL KANSAS DUE TO LESS MOISTURE AVAILABILITY.

KSZ026-039-040-054>056-058-059-080900-
/O.CON.KTOP.WS.W.0001.000000T0000Z-051208T1200Z/
JEFFERSON-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
655 PM CST WED DEC 7 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY.

SNOW ACCUMULATIONS FROM 6 TO 8 INCHES ARE POSSIBLE THROUGH THE
EVENING AND OVERNIGHT HOURS WITH LOCALLY HIGHER AMOUNTS OF 8 TO 12
INCHES GENERALLY ALONG AND SOUTHEAST OF AN EMPORIA TO LAWRENCE
LINE. ALTHOUGH WINDS WILL NOT BE VERY STRONG...THE SNOW IS LOW IN
MOISTURE CONTENT...AND WHAT LITTLE WIND THERE IS...CAN CAUSE
REDUCED VISIBILITIES IN BLOWING SNOW AND CAUSE LOCAL DRIFTING
PROBLEMS.

ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK
AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT.

REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

$$

KSZ037-038-080900-
/O.CON.KTOP.SN.Y.0001.000000T0000Z-051208T1200Z/
MORRIS-WABAUNSEE-
655 PM CST WED DEC 7 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. 

SNOW WILL CONTINUE OVER THE AREA INTO THE OVERNIGHT HOURS.
SNOWFALL MAY BE HEAVY AT TIMES ESPECIALLY THROUGH THE EVENING
HOURS. SNOW ACCUMULATIONS OF 4 TO 6 INCHES WILL BE POSSIBLE BY
6 AM THURSDAY.

ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK
AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT.

$$

KSZ010>012-022>024-036-080900-
/O.CON.KTOP.SN.Y.0001.000000T0000Z-051208T1200Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-GEARY-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
JUNCTION CITY
655 PM CST WED DEC 7 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. 

SNOW WILL CONTINUE ACROSS THE AREA INTO THE OVERNIGHT HOURS. THE
SNOWFALL MAY BE LOCALLY HEAVY AT TIMES...BRIEFLY REDUCING
VISIBILITIES BELOW A MILE. SNOW ACCUMULATIONS OF 3 TO 5 INCHES
WILL BE POSSIBLE BY 6 AM THURSDAY.

ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK
AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT.

$$

KSZ008-009-020-021-034-035-080600-
/O.CON.KTOP.SN.Y.0001.000000T0000Z-051208T0600Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
655 PM CST WED DEC 7 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

SNOW WILL CONTINUE OVER PORTIONS OF NORTH CENTRAL KANSAS THROUGH THE
EVENING HOURS. SNOW ACCUMULATIONS OF 2 TO 3 INCHES WILL BE
POSSIBLE BY MIDNIGHT TONIGHT.

ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK
AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT.

$$
000 
WWUS43 KTOP 080332
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
932 PM CST WED DEC 7 2005


KSZ008-009-020-021-034-035-080445-
/O.CAN.KTOP.SN.Y.0001.000000T0000Z-051208T0600Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
932 PM CST WED DEC 7 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE SNOW
ADVISORY. 

LIGHT SNOW WILL TAPER OFF TO FLURRIES. NO SIGNIFICANT SNOW
ACCUMULATIONS ARE EXPECTED.

$$

KSZ026-039-040-054>056-058-059-081145-
/O.CON.KTOP.WS.W.0001.000000T0000Z-051208T1200Z/
JEFFERSON-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
932 PM CST WED DEC 7 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY.

SNOW ACCUMULATIONS FROM 6 TO 8 INCHES ARE POSSIBLE THROUGH THE
EARLY MORNING HOURS...WITH LOCALLY HIGHER AMOUNTS OF 8 TO 12
INCHES GENERALLY ALONG AND SOUTHEAST OF AN EMPORIA TO LAWRENCE
LINE. ALTHOUGH WINDS WILL NOT BE VERY STRONG...THE SNOW IS LOW IN
MOISTURE CONTENT...AND WHAT LITTLE WIND THERE IS...CAN CAUSE
REDUCED VISIBILITIES IN BLOWING SNOW AND CAUSE LOCAL DRIFTING
PROBLEMS.

ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK
AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT.

REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

$$

KSZ037-038-081145-
/O.CON.KTOP.SN.Y.0001.000000T0000Z-051208T1200Z/
MORRIS-WABAUNSEE-
932 PM CST WED DEC 7 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. 

SNOW WILL CONTINUE OVER THE AREA THROUGH THE EARLY MORNING HOURS.
TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE POSSIBLE.

ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK
AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT.

$$

KSZ010>012-022>024-036-081145-
/O.CON.KTOP.SN.Y.0001.000000T0000Z-051208T1200Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-GEARY-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
JUNCTION CITY
932 PM CST WED DEC 7 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. 

SNOW WILL CONTINUE ACROSS THE AREA INTO THE OVERNIGHT HOURS. THE
TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE.

ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK
AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT.

$$
000 
WWUS43 KTOP 080740
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
140 AM CST THU DEC 8 2005

KSZ039-054-055-080845-
/O.CAN.KTOP.WS.W.0001.000000T0000Z-051208T1200Z/
SHAWNEE-LYON-OSAGE-
INCLUDING THE CITIES OF...TOPEKA...EMPORIA
140 AM CST THU DEC 8 2005

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WINTER
STORM WARNING. SNOW IS TAPERING OFF WITH ONLY MINIMAL ADDITIONAL
ACCUMULATIONS EXPECTED.

$$

KSZ010>012-022>024-036>038-080845-
/O.CAN.KTOP.SN.Y.0001.000000T0000Z-051208T1200Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-GEARY-MORRIS-
WABAUNSEE-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
JUNCTION CITY
140 AM CST THU DEC 8 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE SNOW
ADVISORY. SNOW HAS MOVED ON TO THE EAST WITH NO ADDITIONAL
ACCUMULATIONS EXPECTED.

$$

KSZ026-040-056-058-059-081200-
/O.CON.KTOP.WS.W.0001.000000T0000Z-051208T1200Z/
JEFFERSON-DOUGLAS-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...LAWRENCE...OTTAWA
140 AM CST THU DEC 8 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING. 

TOTAL SNOW ACCUMULATIONS FROM 6 TO 8 INCHES ARE POSSIBLE THROUGH
THE EARLY MORNING HOURS...WITH LOCALLY HIGHER AMOUNTS OF 8 TO 12
INCHES GENERALLY ALONG AND SOUTHEAST OF A BURLINGTON TO OTTAWA LINE.
ALTHOUGH WINDS WILL NOT BE VERY STRONG...THE SNOW IS LOW IN
MOISTURE CONTENT...AND WHAT LITTLE WIND THERE IS...CAN CAUSE
REDUCED VISIBILITIES IN BLOWING SNOW AND CAUSE LOCAL DRIFTING
PROBLEMS.

ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK
AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT.

$$
000 
WWUS43 KTOP 080927
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
327 AM CST THU DEC 8 2005

KSZ026-040-056-058-059-081030-
/O.CAN.KTOP.WS.W.0001.000000T0000Z-051208T1200Z/
JEFFERSON-DOUGLAS-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...LAWRENCE...OTTAWA
327 AM CST THU DEC 8 2005

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WINTER
STORM WARNING. SNOW WILL CONTINUE TO TAPER OFF THIS MORNING WITH
LITTLE OR NO ADDITIONAL ACCUMULATIONS EXPECTED.

$$

WOLTERS

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this winter storm warning went out at Dec 7, 3:33 AM CST, 9 hours 5 minutes earlier.

Area forecast discussion, Dec 7, 3:33 AM CST, 9 hours 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED WWA SECTION
NATIONAL WEATHER SERVICE TOPEKA KS
333 AM CST WED DEC 7 2005

.DISCUSSION...
ONSET OF THE WINTER STORM AND SNOW ACCUMULATIONS ARE THE MAIN
CONCERN WITH THE FORECAST THIS MORNING.

MODELS ARE PRETTY CONSISTENT WITH THE DEVELOPING STORM SYSTEM. 09Z
WATER VAPOR IMAGERY SHOWS A VORT MAX DIGGING SOUTH THROUGH THE
CENTRAL ROCKIES. THIS WILL AMPLIFY THE MID LEVEL TROUGH AND CREATE A
CLOSED LOW OVER WESTERN NEB. THE PVA AND QG FORCING WITH THIS
FEATURE IS EXPECTED TO BE PERSISTENT THROUGH THE DAY TODAY AND INTO
TONIGHT. ADDITIONALLY AN INVERTED 850 TROUGH IS DEVELOPING ACROSS
CENTRAL OK AND EASTERN KS AS SEEN BY THE PROFILER WINDS VEERING AT
NEODESHA. THE PROLONGED FORCING AND INCREASING MOISTURE ALONG THE
INVERTED TROUGH WILL ALLOW SNOW TO OVER SPREAD THE FORECAST AREA.
DURING THE DAY TODAY. HAVE INCREASED POPS TO CATEGORICAL BECAUSE OF
THIS.

AM A LITTLE CONCERNED THAT SOME BANDING COULD DEVELOP THIS AFTERNOON
ACROSS EAST CENTRAL KS. CROSS SECTIONS SHOW MOST OF THE INSTABILITY
STAYING TO THE SOUTH OF THE FORECAST AREA...BUT THERE ARE SOME
INDICATIONS THAT THERE WILL BE SOME CSI OVER THE SOUTHERN THIRD OF
THE FORECAST AREA. THIS MAY CAUSE SOME BRIEF HEAVY SNOWS DURING THE
LATE AFTERNOON AND EARLY EVENING WHEN BOTH THE GFS AND NAM INDICATE
A SLUG OF 850-700MB MOISTURE ADVECTING NORTH.

THE ONE KINK FOR SNOW ACCUMULATIONS IS IN THE NAM SOLUTION. IT HAS
GENERALLY BEEN DRYER THAN OTHER MODELS THIS WINTER. AND NOW IN THE
LAST COUPLE RUNS IT IS GENERATING A LOT MORE PRECIP ACROSS EAST
CENTRAL KS. THINK THE NAM IS COMING UP WITH TOO MUCH MOISTURE GIVEN
THE CURRENT CONDITIONS...AND HAVE GONE MORE WITH HPC/S QPF FORECAST
WHICH GIVES A QUARTER TO A HALF INCH OF WATER EQUIVALENT. WITH A
COLD AIRMASS IN PLACE...SNOW TO WATER RATIO SHOULD BE MUCH HIGHER
THAN 10:1 AND HAVE USED A 18:1 RATIO FOR THE FORECAST. THIS FITS
PRETTY WELL WITH THE GARCIA METHOD WHICH INDICATES 4-6 INCHES OF
SNOW IS POSSIBLE ACROSS EASTERN PORTIONS OF THE FORECAST AREA.
THINK THE 4-6 AMOUNTS ARE MOST LIKELY SOUTHEAST OF THE INVERTED
TROUGH AXIS WHICH IS PRETTY CLOSE TO THE TURNPIKE. 1-3 INCHES OF
SNOW WILL BE POSSIBLE ACROSS NORTH CENTRAL KS. THEREFORE WITH
CONTINUE THE SNOW ADVISORY FOR THE ENTIRE AREA.

ONE MINOR CHANGE MADE FROM THE PREVIOUS FORECAST WAS TO SHOW THE
SNOW COMING TO AN END A BIT SOONER ACROSS NORTH CENTRAL KS. THE GFS
AND NAM ARE IN REASONABLE AGREEMENT THAT THE FORCING AND MOISTURE
WILL PUSH EAST OF THE AREA FAIRLY QUICKLY OVER NIGHT. DRY AIR SHOULD
MOVE IN AFTER MIDNIGHT...SO WILL END THE SNOW ADVISORY ACROSS NORTH
CENTRAL ZONES AT MIDNIGHT. OTHERWISE WILL KEEP THE ADVISORY FOR
NORTHEAST AND EAST CENTRAL KS UNTIL 12Z THU.

HAVE NOT MADE MANY CHANGES TO THE FORECAST BEYOND TONIGHT. WITH SNOW
EXPECTED TO BE ON THE GROUND...HAVE UNDERCUT TEMP GUIDANCE FOR THU
AND FRIDAY...ESPECIALLY ACROSS EAST CENTRAL KS. THERE IS SOME
CONCERN THAT FOG COULD DEVELOP OVER THE SNOW COVER THURSDAY NIGHT.
SKIES ARE EXPECTED TO CLEAR WITH LIGHT SOUTHWEST WINDS DEVELOPING.
FORECAST SOUNDINGS SHOW A VERY STRONG INVERSION DEVELOPING. IF THERE
IS ANY SNOW MELT DURING THE DAY THURSDAY...COULD EASILY SEE SOME
PATCHY FOG DEVELOPING. HAVE NOT INCLUDED IT IN THE FORECAST JUST YET
BECAUSE AM NOT SURE THAT THE BOUNDARY LAYER MOISTURE WOULD NOT JUST
CONDENSE ONTO THE SNOW. LATER SHIFTS CAN REASSESS THE FOG POTENTIAL.

ANOTHER SHORTWAVE IS ANTICIPATED TO DIG ACROSS THE CENTRAL PLAINS ON
FRIDAY. HOWEVER THIS TIME A SFC RIDGING WILL BE IN PLACE ACROSS THE
GULF COAST LIMITING MOISTURE EVEN MORE. AGREE WITH PREVIOUS SHIFT
THAT MAIN IMPACT SHOULD BE AN INCREASE IN MID LEVEL CLOUDS.

NO CHANGES WERE MADE TO THE FORECAST BEYOND FRIDAY.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY IN EFFECT ACROSS NORTH CENTRAL KS UNTIL 06Z THU.
SNOW ADVISORY IN EFFECT ACROSS NORTHEAST AND EAST CENTRAL KS UNTIL
12Z THU.

&&

WOLTERS
Hazardous weather outlook, Dec 7, 5:06 AM CST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
506 AM CST WED DEC 7 2005

KSZ008>012-020>024-026-034>040-054>056-058-059-081115-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
506 AM CST WED DEC 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SNOW WILL OCCUR THROUGH THE DAY TODAY AND INTO TONIGHT
WITH SNOW ACCUMULATING ON ROADS...BRIDGES AND OVER PASSES. 1 TO 3
INCHES OF SNOW IS POSSIBLE ACROSS NORTH CENTRAL KANSAS...WITH 3 TO
6 INCHES OF SNOW POSSIBLE OVER NORTHEAST AND EAST CENTRAL KANSAS.
SNOW ADVISORIES HAVE BEEN ISSUED FOR NORTH CENTRAL...NORTHEAST AND
EAST CENTRAL KANSAS. THE SNOW SHOULD END FROM WEST TO EAST
OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE IN TOPEKA.

&&

FOR ADDITIONAL INFORMATION...CHECK OUR WEB SITE AT
HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWERCASE)

WOLTERS

In the hours before

Special weather statement, Dec 7, 11:59 AM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1159 AM CST WED DEC 7 2005

KSZ008>012-020>024-026-034>040-054>056-058-059-072000-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
1159 AM CST WED DEC 7 2005

HERE SOME SNOWFALL AMOUNTS REPORTED BY COUNTY OFFICIALS ACROSS
THE AREA BETWEEN 11 AM AND NOON...

ANDERSON...4 TO 6 INCHES.
BROWN...1 INCH.
CLAY...1 INCH.
CLOUD...1 INCH.
COFFEY...3 INCHES.
DICKINSON...2 TO 3 INCHES.
DOUGLAS...1 TO 2 INCHES.
FRANKLIN...2 TO 3 INCHES.
GEARY...2 INCHES.
JACKSON...1 INCH.
JEFFERSON...1 TO 2 INCHES.
LYON...1 TO 2 INCHES.
MARSHALL...1 INCH.
MORRIS...1 TO 2 INCHES.
NEMAHA...ONE HALF INCH.
OSAGE...2 TO 3 INCHES.
OTTAWA...1.5 TO 2 INCHES.
POTTAWATOMIE...AROUND 1 INCH.
REPUBLIC...1 TO 1.5 INCHES.
RILEY...1 TO 2 INCHES.
SHAWNEE...AROUND 1 INCH.
WABAUNSEE...ONE HALF INCH.
WASHINGTON...1 INCH.

Nearby

Winter Storm Warnings in Kansas, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.